Alert archive / Missouri / Freeze Warnings in 2017

Freeze Warning 4, NWS Kansas City, MO

March 13, 201729 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this freeze warning at Mar 13, 2017, 12:50 PM CDT for 29 counties in Missouri; 7 counties in Kansas. It took effect at Mar 14, 2017, 10:00 PM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2017, 12:50 PM CDT (17:50 UTC)
In effect from
Mar 14, 2017, 10:00 PM CDT
Expired
Mar 15, 2017, 12:00 PM CDT
In force
14 hr
Issued by
NWS Kansas City, MO
All 36 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Grundy County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 65 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 5.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2017-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2017-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WWUS73 KEAX 131750
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1250 PM CDT Mon Mar 13 2017

KSZ060-MOZ040-045-046-053-054-141200-
/O.NEW.KEAX.FZ.W.0003.170314T0500Z-170314T1700Z/
/O.NEW.KEAX.FZ.W.0004.170315T0300Z-170315T1700Z/
Linn KS-Howard-Pettis-Cooper-Bates-Henry-
Including the cities of Pleasanton, La Cygne, Mound City, 
Fayette, Glasgow, New Franklin, Sedalia, Boonville, Butler, 
Adrian, Rich Hill, Clinton, and Windsor
1250 PM CDT Mon Mar 13 2017

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CDT
TUESDAY...

...FREEZE WARNING IN EFFECT FROM 10 PM TUESDAY TO NOON CDT
WEDNESDAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Freeze Warning, which is in effect from midnight tonight
to noon CDT Tuesday. A Freeze Warning has also been issued from
10 PM Tuesday to noon CDT Wednesday. 

* TEMPERATURE...Temperatures will be below freezing for several
  hours both nights...with readings cooling into the middle 20s by
  Tuesday morning and into the upper teens to lower 20s by
  Wednesday morning.

* IMPACTS...Several hours of a hard freeze will likely kill or
  badly damage susceptible plants and trees in these areas that
  have experienced an anomalous early growing season. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Blair
6 follow-up statements
525 
WWUS73 KEAX 140800
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
300 AM CDT Tue Mar 14 2017


KSZ060-MOZ040-045-046-053-054-141715-
/O.CON.KEAX.FZ.W.0003.000000T0000Z-170314T1700Z/
/O.CON.KEAX.FZ.W.0004.170315T0300Z-170315T1700Z/
Linn KS-Howard-Pettis-Cooper-Bates-Henry-
Including the cities of Pleasanton, La Cygne, Mound City, 
Fayette, Glasgow, New Franklin, Sedalia, Boonville, Butler, 
Adrian, Rich Hill, Clinton, and Windsor
300 AM CDT Tue Mar 14 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
NOON CDT WEDNESDAY...

* TEMPERATURE...Will fall below freezing by sunset tonight and 
remain below freezing through mid-morning Wednesday. Overnight 
lows will be in the upper teens and lower 20s.

* IMPACTS...A prolonged hard freeze will likely kill or badly
  damage susceptible plants and trees in areas that have 
  experienced an anomalously early growing season. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
056 
WWUS73 KEAX 141704
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1204 PM CDT Tue Mar 14 2017

KSZ060-MOZ040-045-046-053-054-150115-
/O.EXP.KEAX.FZ.W.0003.000000T0000Z-170314T1700Z/
/O.CON.KEAX.FZ.W.0004.170315T0300Z-170315T1700Z/
Linn KS-Howard-Pettis-Cooper-Bates-Henry-
Including the cities of Pleasanton, La Cygne, Mound City, 
Fayette, Glasgow, New Franklin, Sedalia, Boonville, Butler, 
Adrian, Rich Hill, Clinton, and Windsor
1204 PM CDT Tue Mar 14 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
NOON CDT WEDNESDAY...
...FREEZE WARNING THAT WAS PREVIOUSLY IN EFFECT UNTIL NOON TODAY 
HAS EXPIRED...

* TEMPERATURE...Will fall into the upper teens to lower 20s 
  tonight through Wednesday morning.

* IMPACTS...A prolonged hard freeze will likely kill or badly 
  damage susceptible plants and trees in areas that have 
  experienced an anomalously early growing season. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ025-057-102>105-MOZ011>017-020>025-028>033-037>039-043-044-
150115-
/O.EXA.KEAX.FZ.W.0004.170315T0300Z-170315T1700Z/
Atchison KS-Miami-Doniphan-Leavenworth-Wyandotte-Johnson KS-Holt-
Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-
Chariton-Randolph-Jackson-Lafayette-Saline-Cass-Johnson MO-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, 
Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, 
Shawnee, Lenexa, Mound City, Oregon, Maitland, Forest City, 
Craig, Savannah, Country Club Villa, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, 
Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Brookfield, Marceline, Macon, 
La Plata, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Belton, Raymore, Harrisonville, 
Pleasant Hill, and Warrensburg
1204 PM CDT Tue Mar 14 2017

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON CDT
WEDNESDAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Freeze Warning, which is in effect from 10 PM this
evening to noon CDT Wednesday. 

* TEMPERATURE...Will fall into the upper teens to lower 20s
  tonight through Wednesday morning.

* IMPACTS...A prolonged hard freeze will likely kill or badly 
  damage susceptible plants and trees in areas that have 
  experienced an anomalously early growing season. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Laflin
489 
WWUS73 KEAX 142042
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
342 PM CDT Tue Mar 14 2017

KSZ025-057-060-102>105-MOZ011>017-020>025-028>033-037>040-043>046-
053-054-150915-
/O.CON.KEAX.FZ.W.0004.170315T0300Z-170315T1700Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, 
Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, 
Riverside, Weatherby Lake, Weston, Gladstone, Liberty, 
Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, 
Brunswick, Keytesville, Moberly, Kansas City, Independence, 
Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, 
Glasgow, New Franklin, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, 
Rich Hill, Clinton, and Windsor
342 PM CDT Tue Mar 14 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
NOON CDT WEDNESDAY...

* TEMPERATURE...Will fall into the upper teens to lower 20s 
  tonight through Wednesday morning. 

* IMPACTS...A prolonged hard freeze will likely kill or badly 
  damage susceptible plants and trees in areas that have 
  experienced an anomalously early growing season. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
107 
WWUS73 KEAX 150803
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
303 AM CDT Wed Mar 15 2017


KSZ025-057-060-102>105-MOZ011>017-020>025-028>033-037>040-043>046-
053-054-151700-
/O.CON.KEAX.FZ.W.0004.000000T0000Z-170315T1700Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, 
Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, 
Riverside, Weatherby Lake, Weston, Gladstone, Liberty, 
Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, 
Brunswick, Keytesville, Moberly, Kansas City, Independence, 
Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, 
Glasgow, New Franklin, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, 
Rich Hill, Clinton, and Windsor
303 AM CDT Wed Mar 15 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* TEMPERATURE...Widespread readings in the upper teens to lower
  20s will warm to above freezing by noon. 

* IMPACTS...A prolonged hard freeze will likely kill or badly 
  damage susceptible plants and trees in areas that have 
  experienced an anomalously early growing season. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
615 
WWUS73 KEAX 150842
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
342 AM CDT Wed Mar 15 2017


MOZ014>017-022>025-031>033-039-040-046-151700-
/O.NEW.KEAX.FZ.W.0005.170316T0300Z-170316T1500Z/
/O.CON.KEAX.FZ.W.0004.000000T0000Z-170315T1700Z/
Daviess-Grundy-Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon-
Carroll-Chariton-Randolph-Saline-Howard-Cooper-
Including the cities of Gallatin, Jamesport, Trenton, Milan, 
Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, 
Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, 
Glasgow, New Franklin, and Boonville
342 AM CDT Wed Mar 15 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
THURSDAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Freeze Warning, which is in effect from 10 PM this
evening to 10 AM CDT Thursday. 

* TEMPERATURE...Temperatures in the upper teens early this morning
  will rise to above freezing by noon. Temperatures will fall into
  the middle to upper 20s tonight.

* IMPACTS...A prolonged hard freeze will likely kill or badly 
  damage susceptible plants and trees in areas that have 
  experienced an anomalously early growing season. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ025-057-060-102>105-MOZ011>013-020-021-028>030-037-038-043>045-
053-054-151700-
/O.CON.KEAX.FZ.W.0004.000000T0000Z-170315T1700Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Holt-Andrew-De Kalb-Buchanan-Clinton-Platte-Clay-Ray-
Jackson-Lafayette-Cass-Johnson MO-Pettis-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, 
Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
342 AM CDT Wed Mar 15 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* TEMPERATURE...Widespread readings in the upper teens to lower 
  20s will warm to above freezing by noon. 

* IMPACTS...A prolonged hard freeze will likely kill or badly 
  damage susceptible plants and trees in areas that have 
  experienced an anomalously early growing season. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
148 
WWUS73 KEAX 151729
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1229 PM CDT Wed Mar 15 2017

MOZ014>017-022>025-031>033-039-040-046-160900-
/O.EXP.KEAX.FZ.W.0004.000000T0000Z-170315T1700Z/
/O.CON.KEAX.FZ.W.0005.170316T0300Z-170316T1500Z/
Daviess-Grundy-Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon-
Carroll-Chariton-Randolph-Saline-Howard-Cooper-
Including the cities of Gallatin, Jamesport, Trenton, Milan, 
Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, 
Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, 
Glasgow, New Franklin, and Boonville
1229 PM CDT Wed Mar 15 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT THURSDAY...
...FREEZE WARNING PREVIOUSLY IN EFFECT UNTIL NOON HAS EXPIRED...

* TEMPERATURE...Temperatures will fall into the upper 20s to lower
  30s tonight.

* IMPACTS...A prolonged hard freeze will likely kill or badly 
  damage susceptible plants and trees in areas that have 
  experienced an anomalously early growing season. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ025-057-060-102>105-MOZ011>013-020-021-028>030-037-038-043>045-
053-054-151830-
/O.EXP.KEAX.FZ.W.0004.000000T0000Z-170315T1700Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Holt-Andrew-De Kalb-Buchanan-Clinton-Platte-Clay-Ray-
Jackson-Lafayette-Cass-Johnson MO-Pettis-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, 
Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
1229 PM CDT Wed Mar 15 2017

...FREEZE WARNING PREVIOUSLY IN EFFECT UNTIL NOON HAS EXPIRED...

Temperatures have risen to near or above the freezing mark early
this afternoon, allowing the freeze warning to expire. Lows are
expected to briefly fall into the lower 30s tonight, but should 
not stay below freezing long enough to cause damage.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Mar 13, 12:25 PM CDT, 25 minutes earlier.

Area forecast discussion, Mar 13, 12:25 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1225 PM CDT Mon Mar 13 2017

.Discussion...
Issued at 323 AM CDT MON MAR 13 2017

Strong shortwave trough is currently diving south along the Missouri
River valley. This wave should begin to turn more to the east as it
moves through our forecast area, coincidentally roughly following the
Missouri River. With this track, the bulk of precipitation will
remain north of the forecast area, but northeastern MO may see up to
an inch while areas to the west see a dusting. With the strong PV
anomaly tracking overhead, low-level lapse rates will steepen,
particularly across northern MO. This may result in snow showers
and/or graupel as the steep lapse rates enter into the snow growth
region.

Colder than normal temperatures will persist in the wake of this
system. Regarding headlines for freezing temperatures due to early
emergence of sensitive vegetation, will punt to the day shift to
allow for more coordination with partners. Will continue to
mention the well below freezing temperatures in the HWO briefing
packet though.

As the shortwave deepens to our east, producing a major snow
storm for the Mid Atlantic through New England, upper ridging will
strengthen to our west. At the inflection of the deepening
eastern trough and the building western ridge, a narrow corridor
of light snow looks possible. This area looks most probable from
eastern NE/western IA into eastern KS and western MO late Monday
night through Tuesday morning as weak isentropic ascent
overspreads the region. This is not expected to bring much, if
any, new snow to the area though. A similar scenario is expected
Wednesday morning. Again, little or now accumulation is expected.

The next chance for precipitation looks to be Friday. A weak front
should move through the area, providing enough lift within a warm
advection regime to get a few showers and storms going. Otherwise
temperatures may begin to get closer to normal levels Thursday.
Although there is large amount of model spread with afternoon
temperatures. The GFS, being the wettest, keeps temperatures well
below normal. But the ECMWF and the Canadian warm things into the
upper 50s. Models are in better agreement Friday and into the
weekend and it looks like temperatures in the 60s can be expected
Friday and Saturday. Temperatures look to climb into the 70s on
Sunday with all models showing strong warm advection.

&&

.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1219 PM CDT MON MAR 13 2017

Freezing drizzle will exit terminal space by the start of the TAF
period. MVFR stratus will be expected until cigs rise some during
the mid-afternoon to potentially low-end VFR. MVFR stratus is
anticipated to hold through the remainder of the period. Wind speeds
will gradually relax and veer with time.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...CDB
Aviation...Blair
Hazardous weather outlook, Mar 13, 5:14 AM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
514 AM CDT Mon Mar 13 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
514 AM CDT Mon Mar 13 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 A hard freeze is expected tonight with lows in the lower 20s.

 Light snow may accumulate up to a dusting across far northern
 Missouri today.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 A hard freeze is expected Tuesday night.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Mar 13, 11:36 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill
1136 AM CDT Mon Mar 13 2017

KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-131845-
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray-
Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-
Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing,
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee,
Lenexa, Parkville, Platte City, Riverside, Weatherby Lake,
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson,
Carrollton, Salisbury, Brunswick, Keytesville, Moberly,
Kansas City, Independence, Odessa, Higginsville, Lexington,
Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton,
Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia,
Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor
1136 AM CDT Mon Mar 13 2017

...Light Freezing Drizzle Expected Through Early Afternoon...

Light freezing drizzle has developed across the area and will
continue to impact areas along the Interstate 70 corridor and
points south. This includes the Kansas City Metro area. Elevated
surfaces and bridges are at highest risk to develop a glaze over
the next hour. Slow down and use caution when traveling along area
roadways.

Blair
Special weather statement, Mar 13, 12:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill
1250 PM CDT Mon Mar 13 2017

KSZ025-057-102>105-MOZ001>008-011>017-020>025-028>033-037>039-043-
044-141200-
Atchison KS-Miami-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-
Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-
Chariton-Randolph-Jackson-Lafayette-Saline-Cass-Johnson MO-
Including the cities of Atchison, Paola, Osawatomie, Louisburg,
Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth,
Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe,
Shawnee, Lenexa, Tarkio, Rockport, Fairfax, Maryville,
Grant City, Albany, Stanberry, King City, Bethany, Princeton,
Mercer, Unionville, Lancaster, Queen City, Greentop, Downing,
Glenwood, Mound City, Oregon, Maitland, Forest City, Craig,
Savannah, Country Club Villa, Maysville, Stewartsville, Osborn,
Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan,
Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron,
Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge,
Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville,
Platte City, Riverside, Weatherby Lake, Weston, Gladstone,
Liberty, Excelsior Springs, Richmond, Lawson, Carrollton,
Salisbury, Brunswick, Keytesville, Moberly, Kansas City,
Independence, Odessa, Higginsville, Lexington, Concordia,
Marshall, Belton, Raymore, Harrisonville, Pleasant Hill,
and Warrensburg
1250 PM CDT Mon Mar 13 2017

...Freezing Overnight Low Temperatures Expected...

Very warm temperatures during the late winter months resulted in
an anomalous early growing season across portions of Missouri.
While the most aggressive widespread blooming of trees and plants
have occurred over portions of southern and central Missouri,
some vegetation has begun to bloom in other areas of northern
Missouri and eastern Kansas.

Low temperatures tonight into Tuesday morning are expected to fall
into the lower to middle 20s. Even colder temperatures are
anticipated by Wednesday morning, with lows in the middle teens to
lower 20s. These temperatures will result in a hard freeze, and
will likely kill or badly damage any early vegetation left
unprotected.

Blair

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 12:50 PM CDTFreeze WarningEAXBates, Cooper, Henry, Howard, Pettis23 hr

Nearby

Freeze Warnings in Missouri, 2017Freeze Warnings in Kansas, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.